Alert archive / Michigan / Small Craft Advisories in 2023
Small Craft Advisory 21, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this small craft advisory at Feb 21, 2023, 7:27 PM EST. It took effect at Feb 22, 2023, 7:00 AM EST. It was in force for 52 hr.
The area
The counties it named.
The facts
- Issued
- Feb 21, 2023, 7:27 PM EST (00:27 UTC)
- In effect from
- Feb 22, 2023, 7:00 AM EST
- Expired
- Feb 24, 2023, 10:34 AM EST
- In force
- 52 hr
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted.
224 WHUS73 KGRR 220027 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 727 PM EST Tue Feb 21 2023 LMZ844>849-220830- /O.EXP.KGRR.SC.Y.0020.000000T0000Z-230222T0000Z/ /O.NEW.KGRR.SC.Y.0021.230222T1200Z-230223T1200Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 727 PM EST Tue Feb 21 2023 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM WEDNESDAY TO 7 AM EST THURSDAY... * WHAT...East winds to to 30 knots and waves 2 to 4 feet expected. * WHERE...St Joseph to Manistee. * WHEN...From 7 AM Wednesday to 7 AM EST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
11 follow-up statements
599 WHUS73 KGRR 220927 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 427 AM EST Wed Feb 22 2023 LMZ844>849-221730- /O.CON.KGRR.SC.Y.0021.230222T1200Z-230223T1200Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 427 AM EST Wed Feb 22 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THURSDAY... * WHAT...East winds 15 to 25 knots with gusts up to 40 knots and waves 2 to 4 feet expected. * WHERE...St Joseph to Manistee. * WHEN...Until 7 AM EST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
765 WHUS73 KGRR 221654 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 1154 AM EST Wed Feb 22 2023 LMZ844>849-230100- /O.CON.KGRR.SC.Y.0021.000000T0000Z-230223T1200Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 1154 AM EST Wed Feb 22 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THURSDAY... * WHAT...East winds to 30 knots and waves 1 to 4 feet. * WHERE...St Joseph to Manistee. * WHEN...Until 7 AM EST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
664 WHUS73 KGRR 222056 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 356 PM EST Wed Feb 22 2023 LMZ844>847-230500- /O.EXT.KGRR.SC.Y.0021.000000T0000Z-230223T1600Z/ /O.NEW.KGRR.GL.W.0007.230223T1600Z-230224T0300Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- 356 PM EST Wed Feb 22 2023 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EST THURSDAY... ...GALE WARNING IN EFFECT FROM 11 AM TO 10 PM EST THURSDAY... * WHAT...For the Gale Warning, west winds 15 to 25 knots with gusts up to 35 knots and waves 7 to 10 feet expected. For the Small Craft Advisory, east winds 15 to 25 knots with gusts up to 30 knots and waves 1 to 3 feet. * WHERE...St Joseph to Whitehall. * WHEN...For the Gale Warning, from 11 AM to 10 PM EST Thursday. For the Small Craft Advisory, until 11 AM EST Thursday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LMZ848-849-230500- /O.EXT.KGRR.SC.Y.0021.000000T0000Z-230224T0300Z/ Whitehall to Pentwater MI-Pentwater to Manistee MI- 356 PM EST Wed Feb 22 2023 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EST THURSDAY... * WHAT...Northeast winds 15 to 25 knots with gusts up to 30 knots, becoming northwest on Thursday. Waves 2 to 4 feet building to 3 to 6 feet. * WHERE...Whitehall to Manistee. * WHEN...Until 10 PM EST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
862 WHUS73 KGRR 230504 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 1204 AM EST Thu Feb 23 2023 LMZ844>847-231315- /O.CON.KGRR.SC.Y.0021.000000T0000Z-230223T1600Z/ /O.CON.KGRR.GL.W.0007.230223T1600Z-230224T0300Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- 1204 AM EST Thu Feb 23 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS MORNING... ...GALE WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 10 PM EST THIS EVENING... * WHAT...For the Gale Warning, west winds 15 to 25 knots with gusts up to 35 knots and waves 7 to 10 feet expected. For the Small Craft Advisory, east winds 10 to 20 knots with gusts up to 30 knots. * WHERE...St Joseph to Whitehall. * WHEN...For the Gale Warning, from 11 AM this morning to 10 PM EST this evening. For the Small Craft Advisory, until 11 AM EST this morning. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LMZ848-849-231315- /O.CON.KGRR.SC.Y.0021.000000T0000Z-230224T0300Z/ Whitehall to Pentwater MI-Pentwater to Manistee MI- 1204 AM EST Thu Feb 23 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WHAT...Northeast winds 10 to 20 knots with gusts up to 25 knots and waves 2 to 5 feet. * WHERE...Whitehall to Manistee. * WHEN...Until 10 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
221 WHUS73 KGRR 230820 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 320 AM EST Thu Feb 23 2023 LMZ844>847-231630- /O.CON.KGRR.SC.Y.0021.000000T0000Z-230223T1600Z/ /O.CON.KGRR.GL.W.0007.230223T1600Z-230224T0300Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- 320 AM EST Thu Feb 23 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS MORNING... ...GALE WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 10 PM EST THIS EVENING... * WHAT...For the Gale Warning, west winds 20 to 30 knots with gusts up to 35 knots and waves 6 to 9 feet expected. For the Small Craft Advisory, east winds 10 to 20 knots with gusts up to 25 knots. * WHERE...St Joseph to Whitehall. * WHEN...For the Gale Warning, from 11 AM this morning to 10 PM EST this evening. For the Small Craft Advisory, until 11 AM EST this morning. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LMZ848-849-231630- /O.CON.KGRR.SC.Y.0021.000000T0000Z-230224T0300Z/ Whitehall to Pentwater MI-Pentwater to Manistee MI- 320 AM EST Thu Feb 23 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WHAT...Northeast winds 10 to 20 knots with gusts up to 25 knots and waves 2 to 5 feet. * WHERE...Whitehall to Manistee. * WHEN...Until 10 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
311 WHUS73 KGRR 231643 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 1143 AM EST Thu Feb 23 2023 LMZ844>847-240045- /O.CON.KGRR.GL.W.0007.000000T0000Z-230224T0300Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- 1143 AM EST Thu Feb 23 2023 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WHAT...West winds 20 to 30 knots with gusts up to 35 knots and waves 6 to 9 feet. * WHERE...St Joseph to Whitehall. * WHEN...Until 10 PM EST this evening. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LMZ848-849-240045- /O.CON.KGRR.SC.Y.0021.000000T0000Z-230224T0300Z/ Whitehall to Pentwater MI-Pentwater to Manistee MI- 1143 AM EST Thu Feb 23 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WHAT...Winds becoming north-northwest 10 to 20 knots with gusts up to 25 knots and waves 2 to 5 feet. * WHERE...Whitehall to Manistee. * WHEN...Until 10 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
119 WHUS73 KGRR 232052 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 352 PM EST Thu Feb 23 2023 LMZ844>847-240300- /O.CON.KGRR.GL.W.0007.000000T0000Z-230224T0300Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- 352 PM EST Thu Feb 23 2023 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WHAT...West winds 20 to 30 knots with gusts up to 35 knots and waves 5 to 8 feet. * WHERE...St Joseph to Whitehall. * WHEN...Until 10 PM EST this evening. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LMZ848-849-240300- /O.CON.KGRR.SC.Y.0021.000000T0000Z-230224T0300Z/ Whitehall to Pentwater MI-Pentwater to Manistee MI- 352 PM EST Thu Feb 23 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WHAT...Northwest winds 10 to 20 knots with gusts up to 25 knots and waves 3 to 5 feet. * WHERE...Whitehall to Manistee. * WHEN...Until 10 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
492 WHUS73 KGRR 240242 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 942 PM EST Thu Feb 23 2023 LMZ844>847-241045- /O.EXP.KGRR.GL.W.0007.000000T0000Z-230224T0300Z/ /O.NEW.KGRR.SC.Y.0022.230224T0300Z-230224T2000Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- 942 PM EST Thu Feb 23 2023 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM EST FRIDAY... ...GALE WARNING WILL EXPIRE AT 10 PM EST THIS EVENING... * WHAT...Northwest winds 10 to 20 knots with gusts up to 25 knots and waves 5 to 8 feet expected. * WHERE...St Joseph to Whitehall. * WHEN...Until 3 PM EST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ848-849-241045- /O.EXT.KGRR.SC.Y.0021.000000T0000Z-230224T2000Z/ Whitehall to Pentwater MI-Pentwater to Manistee MI- 942 PM EST Thu Feb 23 2023 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM EST FRIDAY... * WHAT...Northwest winds 10 to 20 knots and waves 2 to 5 feet. * WHERE...Whitehall to Manistee. * WHEN...Until 3 PM EST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
438 WHUS73 KGRR 240807 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 307 AM EST Fri Feb 24 2023 LMZ848-849-241615- /O.CON.KGRR.SC.Y.0021.000000T0000Z-230224T2000Z/ Whitehall to Pentwater MI-Pentwater to Manistee MI- 307 AM EST Fri Feb 24 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST THIS AFTERNOON... * WHAT...Northwest winds 10 to 20 knots with gusts up to 25 knots and waves 2 to 5 feet. * WHERE...Whitehall to Manistee. * WHEN...Until 3 PM EST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ844>847-241615- /O.CON.KGRR.SC.Y.0022.000000T0000Z-230224T2000Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- 307 AM EST Fri Feb 24 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST THIS AFTERNOON... * WHAT...Northwest winds 10 to 20 knots with gusts up to 25 knots and waves 3 to 6 feet. * WHERE...St Joseph to Whitehall. * WHEN...Until 3 PM EST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
831 WHUS73 KGRR 240902 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 402 AM EST Fri Feb 24 2023 LMZ848-849-241715- /O.CON.KGRR.SC.Y.0021.000000T0000Z-230224T2000Z/ Whitehall to Pentwater MI-Pentwater to Manistee MI- 402 AM EST Fri Feb 24 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST THIS AFTERNOON... * WHAT...Northwest winds 10 to 20 knots and waves 2 to 5 feet. * WHERE...Whitehall to Manistee. * WHEN...Until 3 PM EST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ844>847-241715- /O.CON.KGRR.SC.Y.0022.000000T0000Z-230224T2000Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- 402 AM EST Fri Feb 24 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST THIS AFTERNOON... * WHAT...North winds 10 to 15 knots with gusts up to 20 knots and waves 3 to 6 feet. * WHERE...St Joseph to Whitehall. * WHEN...Until 3 PM EST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
051 WHUS73 KGRR 241534 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 1034 AM EST Fri Feb 24 2023 LMZ844>847-241645- /O.CAN.KGRR.SC.Y.0022.000000T0000Z-230224T2000Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- 1034 AM EST Fri Feb 24 2023 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds and waves have diminished and the advisory is cancelled. $$ LMZ848-849-241645- /O.CAN.KGRR.SC.Y.0021.000000T0000Z-230224T2000Z/ Whitehall to Pentwater MI-Pentwater to Manistee MI- 1034 AM EST Fri Feb 24 2023 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds and waves have diminished and the advisory is cancelled. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Feb 21, 7:27 PM EST, 0 minutes earlier.
Area forecast discussion, Feb 21, 7:27 PM EST, 0 minutes before
Area Forecast Discussion
National Weather Service Grand Rapids MI
727 PM EST Tue Feb 21 2023
LATEST UPDATE...
Aviation/Marine
.DISCUSSION...(This evening through next Tuesday)
Issued at 357 PM EST Tue Feb 21 2023
--Ice Storm Warning Southern Third of Lwr MI--
HiRes guidance has locked in on a broad swath/area of over 1"
QPF/rain impacting srn Lwr MI Wednesday into Wednesday evening,
possibly even as high as 2" in a zone stretching from the
southwest corner of lwr MI toward the Lansing area per HREF Local
Prob Matched Mean.
This is thanks to a 50-70 kt low level jet screaming north from
the Gulf and riding up warm frontal slope and strong upper level
divergence in the right entrance region of a 180kt jet streak
located to our ne over Ontario and Quebec.
This closely aligns what the ECMWF/GFS and their ensembles have
been showing all along since late last week, so confidence is
about as high as it gets in terms of significant, highly
anomalous, precip amounts impacting the area tomorrow.
This swath/slug of fairly quick-hitting convective precipitation
will be occuring atop a sub freezing boundary layer airmass cooled
by low level northeast flow delivered from a sfc high over Hudson
Bay. This is a classic ice storm set-up for our area which could
result in widespread power outages due to the weight of the ice on
trees/power lines when combined with gusts up to 35 mph.
Fcst soundings show strongest preference for primarily all
freezing rain/little sleet in between the I-96 and I-94
corridors, with an approximate "bullseye" of highest icing amounts
impacting the area from Hastings to Charlotte to Mason. Elevated
instability may also support some thunder and lightning for a time
during the ice storm, which would boost precipitation rates.
Even if temperatures are somewhat marginal at the start of the
event Wednesday, wet bulbing effects related to heavier precip
rates and mid to upr 20 dew pts will lower them below freezing.
However the area near and south of I-94 corridor could be
marginal for rain vs freezing rain and we currently have the
highest ice amounts over the north portions of the I-94 corridor
counties.
Short-range guidance has been speeding up the arrival of precip
Wednesday (typical with warm advection/isentropic lift), possibly
reaching the I-94 corridor already by 9 AM and I-96 as early as
11 AM. Heaviest precip should be exiting toward 10 PM Wednesday
evening with only light/scattered precip lingering behind that.
--Corridor of Heavy Sleet/Freezing Rain near/north of I-96--
Just north of the ice storm warning, fcst soundings show a strong
preference for more sleet, being more firmly/deeply entrenched in
the low level cold/dry air but also still having a good warm
wedge aloft. This area includes the I-96 corridor from MKG to GRR
to the north side of LAN-- up to about the M-46 corridor. We
could see 1-2" of sleet accumulate within this zone and not as
much freezing rain/icing as farther south, which could
potentially lessen the power outage threat. However the ENE winds
will be stronger within this zone, possibly gusting as high as
40-45 mph. This is why we elected for the winter storm warning in
this zone rather than an ice storm warning at this time.
--Mostly Snow Near/North of U.S. 10--
Even deeper into the cold air we expect mostly snow near/north of
about M-20 although some sleet may mix in which could hold down
the snow amounts somewhat. Highest amounts of 6-7 inches expected
to be near/north of Highway U.S. 10 with lesser amounts to the
south. Blowing snow will probably become a factor in this area
though with gusts to 40 mph, causing occasional whiteout
conditions. Precipitation in northern sections lingers longer than
in the south where dry slotting occurs after midnight Wed ngt.
--Recovery weather features brief warming, high winds--
Should we be dealing with widespread power outages from the
icing, at least a brief period of warming is shown on Thursday as
temps in the 40s sneak in temporarily from the south. However
temps plunge back into the tees on Thursday night so a refreeze
will occur.
High winds sweep in on Thursday afternoon/evening, with gusts to
45 possible on back side of departing system. Strong/gusty winds
diminish by Friday but highs Friday only in the mid 20s before
another rebound abv freezing occurs over the weekend into next
week.
&&
.AVIATION...(For the 00Z TAFS through 00Z Wednesday evening)
Issued at 726 PM EST Tue Feb 21 2023
Mostly VFR conditions overnight then snow and mixed precip moves
in for Wednesday morning with widespread MVFR conditions in the
morning and IFR in the afternoon. Some heavy icing expected at the
surface and lower couple thousand feet across the southern half
of Lower Michigan on Wednesday.
East winds will gust over 20 knots Wednesday morning and over 30
knots during the afternoon.
&&
.MARINE...
Issued at 726 PM EST Tue Feb 21 2023
The Small Craft Advisory has expired and is replaced with a new
one starting at 12Z and going through 12Z Thursday. A Gale Warning
may be needed for Thursday.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...Winter Storm Warning from 10 AM Wednesday to 1 PM EST Thursday
for MIZ037>040-043>046.
Winter Storm Warning from 10 AM Wednesday to 4 AM EST Thursday
for MIZ050>052-056>059.
Ice Storm Warning from 10 AM Wednesday to 4 AM EST Thursday for
MIZ064>067-071>074.
LM...Small Craft Advisory from 7 AM Wednesday to 7 AM EST Thursday
for LMZ844>849.
&&
DISCUSSION...Meade
AVIATION...Ostuno
MARINE...OstunoHazardous weather outlook, Feb 21, 5:03 AM EST, 14 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Grand Rapids MI 503 AM EST Tue Feb 21 2023 MIZ037>040-043>046-050>052-056>059-064>067-071>074-221015- Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon- Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton- Ingham-Van Buren-Kalamazoo-Calhoun-Jackson- 503 AM EST Tue Feb 21 2023 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday A major winter storm could impact the region Wednesday into Thursday. Snow, sleet, and freezing rain are all possible. Travel impacts could occur as well as some power outages. .SPOTTER INFORMATION STATEMENT... LMZ844>849-221015- St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 503 AM EST Tue Feb 21 2023 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight Gales will continue into this afternoon before subsiding. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Winds will be off shore but strong winds could be hazardous to small craft Wednesday into Thursday. .SPOTTER INFORMATION STATEMENT...
In the hours before
Local storm report, Feb 21, 5:31 PM EST, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
531 PM EST TUE FEB 21 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0833 AM NON-TSTM WND GST 4 WNW ROOSEVELT PARK 43.22N 86.35W
02/21/2023 M48 MPH LMZ847 MI MESONET
MESONET STATION XMSK MUSKEGON NORTH
BREAKWATER LIGHT.
0649 AM NON-TSTM WND GST 1 SSE SPRINGFIELD 42.32N 85.23W
02/21/2023 M45 MPH CALHOUN MI ASOS
ASOS STATION KBTL BATTLE CREEK EXECUTIVE
AIRPORT.
0640 AM NON-TSTM WND GST 4 WNW ROOSEVELT PARK 43.23N 86.34W
02/21/2023 M41 MPH MUSKEGON MI MESONET
MESONET STATION MKGM4 MUSKEGON PIER.
0815 AM NON-TSTM WND GST 2 SE MASON 42.57N 84.42W
02/21/2023 M40 MPH INGHAM MI AWOS
AWOS STATION KTEW MASON JEWETT ARPT.
0855 AM NON-TSTM WND GST EAST GRAND RAPIDS 42.95N 85.61W
02/21/2023 M40 MPH KENT MI CO-OP OBSERVER
0941 AM NON-TSTM WND GST 3 ENE SANDSTONE 42.27N 84.47W
02/21/2023 M40 MPH JACKSON MI ASOS
ASOS STATION KJXN JACKSON COUNTY-REYNOLDS
FIELD AIRPORT.
1031 AM NON-TSTM WND GST 3 NNE EDGEMONT PARK 42.78N 84.58W
02/21/2023 M40 MPH CLINTON MI ASOS
ASOS STATION KLAN LANSING.
0830 AM NON-TSTM WND GST 1 W SOUTH HAVEN 42.40N 86.29W
02/21/2023 M40 MPH LMZ844 MI MESONET
MESONET STATION SVNM4 SOUTH HAVEN.
&&The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 22, 3:56 PM EST | Gale Warning | GRR | 30 hr |
Nearby
Small Craft Advisories in Michigan, 2023Every small craft advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.